Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suggest treatment for pigmentation due to Lichen planus

User rating for this question
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6665 Questions
I had the biopsy and it was discovered that I have lichen something, a skin disease. A steriod ointment was prescribed, and did help with itching but how do I get the color to come back? This is very embarrassing.
Posted Mon, 17 Feb 2014 in Skin Hair and Nails
Answered by Dr. Shailja Puri 9 hours later
Brief Answer: Cosmetic management required Detailed Answer: Hello, There are couple of skin lesion with a prefix of 'lichen'. Most probably this disease is lichen planus. Lichen planus is characterised by pigmentation. The disease usually has a waxing and waning course. The pigmentation may take a long time to disappear. In a few cases complete disappearance of pigmentation may not occur. You may try cosmetic ointment prescribed by a dermatologist if skin doesn't turn normal say in the next 3-4 months. In the interim, I advice you to use a good moisturizer and sunscreen agents. It may help. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by
Follow-up: Suggest treatment for pigmentation due to Lichen planus 16 minutes later
it is vulvar lichen sclerosis. Same thing right?
Answered by Dr. Shailja Puri 12 hours later
Brief Answer: Lichen sclerosis is due to decrease in estrogens Detailed Answer: Hello and welcome again, Lichen sclerosis is different from lichen planus. Lichen sclerosis is common on the vulvar skin in menopausal and post-menopausal females. Lichen sclerosis is caused by fall in estrogen levels during this menopause and post-menopausal period. This condition is managed by using estrogen ointment on the lesion. Application of estrogen will clear away the pigmentation over a period of time. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor